What is the "average" prescibed dose of oxycontin for managing daily, chronic pain in adults? I realize it would vary by the person, the type of pain, and the amount of pain.
I've been prescribed 30 mg every 12 hrs prn, however, I experience a lot of break threw pain well before my next dose. Do most people take it every 12 hrs? Years ago, I was on it, but I taking it more frequently at a lower dose along w/ Percocet for break thru pain.
I'm with a new doctor (yeah). I'm interested in knowing how often other people are taking this and if it works well for them. I think I've tried just about everything! Is this the best long acting narcotic, for most, with the least amount of side affects?
I think I may gave gained weight while taking oxycontin years back. Then again, maybe it wasn't the medicine, just the junk I was stuffing in my face and lack of exercise! =(
Better a bigger butt than bigger pain!
Thanks for any input/advice
I recently went from 40 mg every 8 hours to 60 mg every 8 hours.They never lasted 12 hours for me,even at the beginning.I do have to say that the difference in the 40 mg and the 60 mg is amazing!I get much better pain control.I also take 15 mg oxycodone 4x a day and Dilaudid 4 mg 3x a day for breakthrough.I have also tried just about all the opiates and besides Fentnyl,Oxycontin is the best there is.
I started out taking 20mg every 12 hours. The medication didn't last for 12 hours. He changed it to every 8 hours. Now it is 10 years later and my body is used to the medication. Thru the years my dosage has encreased. The doctor also gives me oxycodone for breakthrough pain. I think you need a breakthrough med and oxycontin every 8 hours. Good luck
long long walks. start off slow and gradually increase your daily walk. that helped me a lot. listen to music or chat on the phone. stay busy is your best defense. avoid talking it during day time. only at night. when you are busy it is easyier to forget the pain. at night can't run away from it. that is when you need the drug.
Jeeze i guess "BeatingthePain" told you a thing or two.
Lighten up. I don't think Kat's question was "taboo". I'm sure he/she does communicate with his/her doctor. Go easy with the lecture.
You are not forced to answer any questions in this forum. However I do find it interesting that you yourself did disclose you dosage of oxycontin in an early post back in May.
Hi... I have been taking it for YEARS now... I started at 10mg every 12 hours, but it has slowly gone up...
I find that I start getting withdrawl symptoms and pain anywhere from 4 1/2 to 6 hrs..
So, my regular dosing is 20mg, every 6 hours. I did use Perks for breakthrough pain, but it was discontinued by my Dr.; so now I just make due with my 20's every 6 hrs.
Something to note though.... If you start getting the withdrawl shakes... Drink a glass of Schwepps Tonic Water... The Quinine helps stop the shakes... IT MUST BE SCHWEPPS OR A BRAND THAT USES REAL QUININE... Many of the Tonics now use "Hydrochloride Quinine" which is NOT THE SAME.. AND DOES NOT WORK.
Quinine is prescribed for Restless Leg Syndrome... but the Tonic is FAR cheaper and accessible for your purposes... I use it regularly mixed with cold green tea. If I DO get the shakes... I take a glass of the Tonic, straight. I hope this tip helps some of you with that get the mild withdrawl symptoms between doses of Oxy.
I am quite sure that dosages and specific medication profiles are taboo for discussion forums. However, you and your doctor should have this discussion, as it is VERY important that you understand your medicines, and the impact they will have on your condition, and how they will impact your daily activities. Typically, though, a lot of your question relates to the condition you have, and many factors such as your body chemistry, other drugs you take, both as part of your treatment regimen, as well as supplemental compounds like vitamins and the like. ALL drugs you take, supplement or otherwise are important to know by your doctor. Never assume that something as innocuous as vitamin C can be overlooked, as there are many drugs and other chemicals that may interfere with or somehow alter how your body takes in or breaks down substances.
Again, your question has many aspects that can be interpreted only by the prescribing physician, but I will say (because I myself am a consumer of prescribed Oxycontin ) that you aren't on that high of a dose of Oxycontin, and your concerns are valid ones. Treat everything you consume as a possible complication to any medication you are on. Speak frankly with your doctor, he/she needs to know everything.
Good luck, and keep us in the loop, as sharing is part of our strength.